Alert archive / Ohio / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 20, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Mar 22, 2026, 8:58 PM EDT for Knox County, Marion County, Morrow County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2026, 8:58 PM EDT (00:58 UTC)
- Expired
- Mar 22, 2026, 9:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Knox County, OH, Marion County, OH, Morrow County, OH
The radar
The Cincinnati radar (KILN), 133 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 5:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
249
WUUS51 KCLE 230058
SVRCLE
OHC083-101-117-230130-
/O.NEW.KCLE.SV.W.0020.260323T0058Z-260323T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
858 PM EDT Sun Mar 22 2026
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
South central Marion County in north central Ohio...
Southern Morrow County in north central Ohio...
Southwestern Knox County in north central Ohio...
* Until 930 PM EDT.
* At 858 PM EDT, a severe thunderstorm was located near La Rue, or 9
miles southwest of Marion, moving east at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible.
* Locations impacted include...
Centerburg, Ashley, Prospect, Waldo, Chesterville, Sparta, Marengo,
Fulton, and State Route 229 at US Route 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4027 8274 4035 8275 4036 8293 4041 8292
4042 8302 4043 8303 4044 8325 4047 8325
4048 8258 4027 8259
TIME...MOT...LOC 0058Z 268DEG 50KT 4053 8328
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
Sullivan1 follow-up statement
139
WWUS51 KCLE 230127
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
927 PM EDT Sun Mar 22 2026
OHC083-101-117-230136-
/O.EXP.KCLE.SV.W.0020.000000T0000Z-260323T0130Z/
Marion OH-Morrow OH-Knox OH-
927 PM EDT Sun Mar 22 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARION...
SOUTHERN MORROW AND SOUTHWESTERN KNOX COUNTIES WILL EXPIRE AT 930 PM
EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. A new Severe
Thunderstorm Warning has been issued for southeastern Morrow County
and Knox County until 1015 PM EDT.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central Ohio.
LAT...LON 4027 8274 4035 8275 4036 8293 4041 8292
4042 8302 4043 8303 4044 8325 4047 8325
4048 8258 4027 8259
TIME...MOT...LOC 0126Z 268DEG 50KT 4054 8282
$$
SullivanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 7:01 PM EDT, 1 hour 57 minutes earlier. Its key messages:
- 1.) Isolated to scattered strong to severe storms possible primarily in the southern portion of the forecast area this evening. 2.) Variable temperatures expected for most of the week with periodic precipitation chances occurring tonight and mid to late week.
Area forecast discussion, Mar 22, 7:01 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 701 PM EDT Sun Mar 22 2026 .WHAT HAS CHANGED... The likelihood of afternoon convection is decreasing due to widespread cloud cover and lack of instability. As of now, it appears that the best chance of severe weather will occur in the southern part of the local area this evening, although it's possible that the majority of the strong to severe storms remain to the south/southeast of the local area. && .KEY MESSAGES... 1.) Isolated to scattered strong to severe storms possible primarily in the southern portion of the forecast area this evening. 2.) Variable temperatures expected for most of the week with periodic precipitation chances occurring tonight and mid to late week. && .DISCUSSION... KEY MESSAGE 1... A cold front will continue to move southeast across the local area this afternoon. Showers are likely along the cold front this afternoon, although widespread cloud cover, dry air, and lack of instability will likely hinder any thunderstorm development. The best chance of storms will likely be along the southeastern border or to the southeast of the local area, but thunderstorms will likely hold off until later this evening. Confidence in convection is slightly higher for this evening, although once again there's still uncertainty in where storms will initiate. Showers and thunderstorms are expected to develop behind the cold front at around 8 PM this evening before exiting to the southeast by midnight, however mid-level dry air may once again inhibit convection development. There's also a chance that storms develop near the southeastern border of the CWA and strengthen after exiting the CWA. The best instability will likely be in the southern half of the local area, primarily from U.S. Route 30 south. There will be a sharp cutoff in shear values close to the lakeshore, however 0-6km shear values of 30-40+ knots support storm mode of a more organized line or supercells. At this point, instability will be elevated and lapse rates are relatively high so large hail will be the primary hazard, although surrounding upper air soundings suggest that dry low-level air could produce a risk of downbursts/damaging wind gusts. Will need to keep a close eye on mesoanalysis/satellite data over the next several hours and will make adjustments to the forecast as needed. Either way, there is a Slight Risk (level 2 of 5) for severe weather along and south of a line from roughly Marion to Warren, OH with a Marginal Risk (level 1 of 5) north from roughly Findlay, OH to Meadville, PA (including Cleveland). The best potential for severe weather will be in the Enhanced Risk area to the southeast of the forecast area. KEY MESSAGE 2... Cold air advection and lingering troughing over the Lower Great Lakes will result in low-end chances of light snow showers across NE OH and NW PA late tonight through Monday afternoon, although accumulations beyond a dusting on grassy/elevated surfaces are not expected. From there, dry weather is favored Monday night through early Wednesday evening as high pressure builds over the region. Periodic showers are likely as the next system approaches and crosses the region late Wednesday through Thursday evening. A few thunderstorms are possible with cold front passage on Thursday or Thursday night, but still quite a bit of uncertainty with frontal passage timing and the resulting precipitation chances. Dry weather is favored for the weekend. Temperatures will fluctuate quite a bit during the week with the coldest high temperatures in the upper 30s and lower 40s anticipated Monday/Friday and the warmest highs in the 60s and lower 70s anticipated on Thursday. && .AVIATION /00Z Monday THROUGH Friday/... The main aviation concern and expectations for this 00z TAF update will be for variable flight categories this evening with a trend downward from VFR to low end MVFR/IFR. Scattered showers will move in this evening. Some thunderstorms are possible and mentioned in the TAFs at FDY, MFD, CAK, and YNG through 03z or 04z. Ceilings will gradually lower this evening into the low end MVFR or IFR. The best potential for IFR will be at CAK, YNG, ERI, CLE, and MFD. Ceilings will start to lift into MVFR Monday morning into the afternoon. Some ceilings will scattered out over NWOH by late in the TAF period. Winds will be northerly 10 to 15 knots with occasional gusts up to 25 knots during the TAF period. Outlook...Non-VFR conditions possible Wednesday into Thursday with scattered rain showers. && .MARINE... A cold front continues to slowly drift south across the are this afternoon, allowing winds across Lake Erie to become northerly at 10 to 20 knots. The strong winds remain isolated to the western basin right now. As the cold front moves further south, winds will gain more of a northwesterly component with winds up to 20 knots spreading east across the central basin. This gustier onshore flow will result in waves building to 3-5 feet across the central basin late tonight into early Monday morning. As a result, a brief Small Craft Advisory has been issued to highlight this hazard. As the parent low moves off the Mid-Atlantic Coast on Monday, northwest winds will weaken to 10-15 knots. High pressure builds over the region Tuesday, shifting winds once again to be from the south-southwest at 5-10 knots which will persist through much of Wednesday. Another low pressure system is forecast to move east through the region Thursday into Friday, increasing winds to 15 to 20 knots once again. This period will need to be monitored for any additional marine headlines. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 11 AM EDT Monday for LEZ144>146. && DISCUSSION...15 AVIATION...77 MARINE...04
Hazardous weather outlook, Mar 22, 8:28 PM EDT, 30 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 828 PM EDT Sun Mar 22 2026 LEZ061-142>149-162>169-240030- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 828 PM EDT Sun Mar 22 2026 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-018-019-023-089-PAZ001>003-240030- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Seneca-Huron-Trumbull-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 828 PM EDT Sun Mar 22 2026 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ017-020>022-027>033-036>038-047-240030- Hancock-Medina-Summit-Portage-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 828 PM EDT Sun Mar 22 2026 ...SEVERE THUNDERSTORM WATCH 73 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 22, 8:52 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
852 PM EDT Sun Mar 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM Hail 2 NW Lexington 40.71N 82.61W
03/22/2026 E0.75 Inch Richland OH Public
&&
MGLocal storm report, Mar 22, 8:53 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
853 PM EDT Sun Mar 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM Hail Campbell 41.08N 80.59W
03/22/2026 E1.00 Inch Mahoning OH Public
&&
MGLocal storm report, Mar 22, 8:55 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
855 PM EDT Sun Mar 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM Hail 1 E Brimfield 41.09N 81.34W
03/22/2026 E0.75 Inch Portage OH Public
&&
MGLocal storm report, Mar 22, 8:56 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
856 PM EDT Sun Mar 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM Hail Poland 41.02N 80.61W
03/22/2026 M1.00 Inch Mahoning OH Trained Spotter
&&
NGLocal storm report, Mar 22, 8:57 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Cleveland OH
857 PM EDT Sun Mar 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM Hail 1 NW Poland 41.03N 80.63W
03/22/2026 E1.00 Inch Mahoning OH Public
&&
MGLocal storm report, Mar 22, 8:58 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
858 PM EDT Sun Mar 22 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM Hail 1 NW Barberton 41.02N 81.62W
03/22/2026 E1.00 Inch Summit OH Public
&&
MGThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:01 PM EDT | Special Weather Statement | CLE | Crawford, Huron, Richland, Seneca, Wyandot | 44 min |
| Mar 22, 8:04 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Wyandot | 41 min |
| Mar 22, 8:15 PM EDT | Special Weather Statement | CLE | Knox | 45 min |
| Mar 22, 8:19 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina, Richland, Wayne | 30 min |
| Mar 22, 8:24 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Marion, Wyandot | 26 min |
| Mar 22, 8:30 PM EDT | Special Weather Statement | CLE | Medina, Portage, Summit | 30 min |
| Mar 22, 8:32 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Portage, Stark, Summit, Wayne | 43 min |
| Mar 22, 8:34 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland, Wayne | 41 min |
| Mar 22, 8:38 PM EDT | Special Weather Statement | CLE | Mahoning | 22 min |
| Mar 22, 8:42 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox, Wayne | 48 min |
| Mar 22, 8:45 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 15 min |
| Mar 22, 8:52 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Marion, Morrow, Richland | 38 min |
| Mar 22, 9:03 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox, Stark, Wayne | 42 min |
| Mar 22, 9:23 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 39 min |
| Mar 23, 3:47 AM EDT | Small Craft Advisory | CLE | 18 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.